MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire was used with other devices at left internal carotid artery oa stenosis dilation and stenting case.When prepared to deliver the stent along with the subject guidewire, but the stent was not able to pass the stenosis, and the operator finally decided to finish the procedure.Under digital subtraction angiography (dsa), the operator found the tip 7cm of the subject guidewire was left at the stenosis location as the subject guidewire might be fractured during use.Dsa showed the vessel flow was improved and there were no clinical consequences to the patient.The current condition of the patient is fine.
 
Additional Manufacturer Narrative
D4 gtin: corrected to (b)(4).D4 expiration date - added.D9 product available to stryker/ returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿ updated.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the returned subject guidewire revealed that the distal tip was seen to be broken along the nitinol tubing and the core and platinum wire at 291.5cm.A functional inspection could not be performed due to the damage to the subject guidewire.The reported events were confirmed during the subject guidewire device analysis.The subject guidewire device failed to meet specification based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that prepared to deliver a 3.5-13mmapollo stent along with the subject guidewire, but the stent was not able to pass the stenosis, and the operator finally decided to finish the procedure.Under dsa the operator found tip 7cm of the subject guidewire was left at the stenosis location so the subject guidewire might be fractured during use.Dsa showed the vessel flow was improved and no impact to the patient.Additional information received indicates that the subject guidewire device was prepared for use as per the directions for use, the subject guidewire device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy: severely tortuous.There were no adverse consequences related to the un-retrieved guidewire.The subject guidewire device was received, and it was confirmed that the distal tip of the subject guidewire was fractured and was not returned it is likely that there were procedural and/or anatomical factors present during the clinical procedure which caused difficulties while manipulating the guidewire and subsequent fracture.An assignable cause of procedural factors will be assigned to the reported and analyzed ¿guidewire distal tip broken/fractured during use¿ and ¿un-retrieved device fragments¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20078920
Report Number3012931345-2024-00155
Device Sequence Number7561428
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270106(10)0000605064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000605064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F-90CM COOK (UNKNOWN MANUFACTURER).; APOLLO STENT.; GATEWAY BALLOON (STRYKER).; REBAR27 MICROCATHETER.; TETHYS MIDDLE CATHETER.
Patient Age66 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian